Alert archive / Texas / Flash Flood Warnings in 1999

Flash Flood Warning 6, NWS Midland/Odessa, TX

April 26, 1999Terrell County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Apr 26, 1999, 3:06 AM CDT for Terrell County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 1999, 3:06 AM CDT (08:06 UTC)
Expired
Apr 26, 1999, 5:00 AM CDT
In force
114 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 1999-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 1999-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2678 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
2.4
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMAF 260808
FFWMAF
TXC443-261000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND TX
306 AM CDT MON APR 26 1999

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN TERRELL COUNTY IN WESTERN TEXAS

* UNTIL 500 AM CDT

* AT 300 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR
  DETECTED A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN
  FROM 15 MILES NORTH OF SANDERSON TO JUST SOUTH OF SHEFFIELD...
  GENERALLY ALONG FM 2400. MOVEMENT WAS EAST NORTHEAST AT 20 MPH.

* EXCESSIVE RAINFALL AT THE RATE OF 2 INCHES PER HOUR WILL PRODUCE
  FLOODING ACROSS RURAL AREAS THROUGH 500 AM CDT.

DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN
AUTOMOBILES.

70

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 9:08 PM CDT, 5 hours 58 minutes earlier.

Area forecast discussion, Apr 25, 9:08 PM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND TX
908 PM CDT SUN APR 25 1999

APPEARS DRYLINE IS ON A LINE FROM JUST E OF LBB...TO JUST W OF MAF
AND FST AND SLOWLY RETREATING.  MAF DEWPOINT HAS RISEN 9 F IN THE
LAST HOUR.  WINDS CURRENTLY SOUTHEAST ACROSS ERN THIRD OF CWA.  00Z
RUC INDICATES THAT DRYLINE WILL RETREAT AS FAR W AS INK BY
06Z...THEN MOVE BACK W AND OUT OF CWA BY 12Z.  00Z RUC ALSO SUGGESTS
THAT 85H RH VALUES WILL INCREASE TO NEAR 100 PERCENT ACROSS SE ZONES
BY 06Z.  FOG SATELLITE IMAGERY INDICATES SOME LOW CLDS ALONG THE
PECOS/TERRELL COUNTY LINE ATTM.  WILL MAKE MINOR CHANGES TO FORECAST
PACKAGE.  WILL UPDATE WIND FCST ACROSS ERN THIRD OF AREA AND TERM
P/C EXTREME E AND SE.  WILL BUMP TEMPS UP A TAD ACROSS AREAS EAST OF
DRYLINE.  WOULD ALSO RECOMMEND LOWERING FCST WINDS IN EDDY/LEA
COUNTIES AS LATEST OBS INDICATE DECOUPLING OCURRING.  WZIS WITHING
MINUTES.

SD

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 12:00 AM CDTTornado WarningMAFCrane, Upton45 min
Apr 26, 12:20 AM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Upton40 min
Apr 26, 12:58 AM CDTSevere Thunderstorm WarningMAFUpton32 min
Apr 26, 2:13 AM CDTSevere Thunderstorm WarningMAFPecos, Terrell62 min

Nearby

Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.